Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 145, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 12, 2008, 4:18 PM EDT for Knox County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2008, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 12, 2008, 5:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Knox County, TN
The radar
The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:17 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 12, 3:17 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 317 PM EDT THU JUN 12 2008 .SHORT TERM...(TONIGHT AND FRIDAY)...SHOULD SEE SOME ISOLATED CONVECTION ACROSS THE AREA THIS EVENING WITH ABUNDANT LOW LEVEL MOISTURE AND A WEAK TO MODERATELY UNSTABLE ATMOSPHERE IN PLACE OVER THE MRX CWA. WITH SUNSET...CONVECTION SHOULD TAPER OFF. THE RIDGE OF HIGH PRESSURE THAT HAS BEEN ANCHORED OVER THE REGION FOR THE PAST FEW DAYS WILL SLOWLY SHIFT TO OUR EAST ON FRIDAY. THIS WILL ALLOW THE APPROACH OF A COLD FRONT. AHEAD OF THE FRONT...WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS MOVE IN...POSSIBLE REACHING INTO THE AREA FRIDAY AFTERNOON. WILL KEEP 20 TO 30 POPS IN PLACE OVER THE AREA. OTHERWISE...WILL HAVE ONE MORE HOT DAY ON FRIDAY WITH AFTERNOON HIGHS EXPECTED ONCE AGAIN TO REACH NEAR 90 DEGREES ACROSS THE TN VALLEY. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)...UPPER RIDGE ALONG EAST COAST AND SOUTHEAST WILL FINALLY WEAKEN FRIDAY NIGHT AND SATURDAY ALLOWING A COLD FRONT CURRENTLY OVER THE UPPER MS VALLEY TO MOVE THROUGH THE TN VALLEY AND SOUTHERN APPALACHIANS FRIDAY NIGHT AND SATURDAY. PREFER THE MORE DIURNAL DECREASE IN POPS OF GFS MODEL FRIDAY NIGHT WITH AN INCREASE IN THE WEST TOWARD 12Z SATURDAY MORNING. THINK THERE WILL BE A DECREASE IN ACTIVITY DURING THE EVENING INCREASING AGAIN LATE AS FRONT APPROACHES. LOWS FRIDAY NIGHT MAY BE A DEGREE OR SO COOLER THAN TONIGHT BUT THE REAL DIFFERENCE SHOULD BE HIGHS SATURDAY AS SHOWERS AND THUNDERSTORMS LIKELY BY AFTERNOON WITH MORE CLOUD COVER. AIRMASS IS QUITE UNSTABLE SATURDAY AHEAD OF FRONT WITH INCREASING MOISTURE AND CONVERGENCE. LARGE HAIL AND HIGH WINDS POSSIBLE DURING THE AFTERNOON AND EVENING. SATURDAY NIGHT FRONT PASSES WITH THUNDERSTORMS ENDING. DRIER AND COOLER AIR MOVES IN SUNDAY WITH HIGH PRESSURE BUILDING IN FROM OHIO VALLEY. A SYSTEM MOVING SOUTHEAST WITH NORTHWEST FLOW FROM UPPER TROUGH SETTING UP ACROSS THE EASTERN STATES WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY INTO TUESDAY. HIGH PRESSURE WITH EVEN COOLER NORTH FLOW BUILDS IN FOR WEDNESDAY AND THURSDAY FOR A BREAK IN THE SUMMER HEAT FOR THE SOUTHERN APPALACHIAN REGION. HIGHS TUESDAY THROUGH THURSDAY ARE EXPECTED TO BE IN THE MID 70S NORTH TO MID 80S SOUTH. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 89 69 85 66 / 20 30 40 60 40 KNOXVILLE AIRPORT, TN 68 90 67 84 65 / 20 20 20 60 40 OAK RIDGE, TN 68 89 68 84 64 / 20 20 20 60 30 TRI CITIES AIRPORT, TN 66 89 63 85 61 / 20 20 20 60 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/TD
Hazardous weather outlook, Jun 12, 4:52 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 452 AM EDT THU JUN 12 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 452 AM EDT THU JUN 12 2008 /352 AM CDT THU JUN 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE EACH DAY...WITH THE HIGHEST CHANCES EXPECTED ON SATURDAY. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY. THE ISOLATED NATURE OF THE POSSIBLE SEVERE WEATHER TODAY AND FRIDAY LIMITS THE NEED FOR SPOTTERS ON THOSE DAYS. GH
In the hours before
Local storm report, Jun 12, 3:55 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
355 PM EDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 7 WSW GATLINBURG 35.68N 83.61W
06/12/2008 SEVIER TN PARK/FOREST SRVC
ONE TREE DOWN ACROSS HIGHWAY 73 NEAR THE SINKS.
&&
FERRELLSpecial weather statement, Jun 12, 3:57 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 357 PM EDT THU JUN 12 2008 VAZ006-008-122100- RUSSELL-WASHINGTON- 357 PM EDT THU JUN 12 2008 ...A STRONG THUNDERSTORM WILL BE AFFECTING RUSSELL AND WASHINGTON COUNTIES... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SALTVILLE...MOVING NORTHWEST AT 7 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:56 PM EDT | Areal Flood Advisory | MRX | Cocke, Sevier | 113 min |
| Jun 12, 3:08 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 52 min |
| Jun 12, 3:51 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 39 min |
| Jun 12, 4:42 PM EDT | Areal Flood Advisory | MRX | Knox | 2 hr |
| Jun 12, 4:15 PM EDT | Areal Flood Advisory | MRX | Washington | 85 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.